Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 62, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 14, 2007, 5:29 AM CDT for Chickasaw County, Lee County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2007, 5:29 AM CDT (10:29 UTC)
- Expired
- Apr 14, 2007, 6:05 AM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Chickasaw County, MS, Lee County, MS
The radar
The Columbus AFB radar (KGWX), 56 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 622 m²/s²
- 0-3 km storm-relative helicity
- 1200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 141029 SVRMEG MSC017-081-141115- /O.NEW.KMEG.SV.W.0062.070414T1029Z-070414T1115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 529 AM CDT SAT APR 14 2007 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI... LEE COUNTY IN NORTHEAST MISSISSIPPI... * UNTIL 615 AM CDT * AT 525 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOUSTON...AND MOVING NORTHEAST AT 70 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOULKA...OKOLONA AND VERONA. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3403 8908 3377 8903 3391 8873 3423 8872 $$
1 follow-up statement
000 WWUS54 KMEG 141105 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 605 AM CDT SAT APR 14 2007 MSC017-081-141115- /O.CAN.KMEG.SV.W.0062.000000T0000Z-070414T1115Z/ LEE MS-CHICKASAW MS- 605 AM CDT SAT APR 14 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CHICKASAW AND LEE COUNTIES IS CANCELLED... AT 603 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3403 8908 3377 8903 3391 8873 3423 8872 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:40 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Apr 14, 3:40 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 340 AM CDT SAT APR 14 2007 .DISCUSSION... RAIN EVENT WAS ONGOING OVER THE MIDSOUTH AT DISCUSSION TIME. AN INTENSE SQUALL LINE WAS NOTED ON REGIONAL RADAR IMAGERY SOUTHWEST OF THE AREA...FROM HOUSTON TX...THROUGH LA...INTO WEST CENTRAL MS. THIS CONVECTION WAS ROOTED IN THE NEAR BOUNDARY LAYER. A SURFACE FRONT WAS NOTED ON REGIONAL METARS EXTENDING FROM EAST CENTRAL MS...INTO NORTH CENTRAL MS. CONVECTION OCCURRING NORTH OF THIS FRONT WAS ELEVATED...WITH WIDESPREAD MODERATE TO OCCASIONALLY HEAVY RAIN OCCURRING THE WARM CONVEYOR BELT OVER NORTHERN MS AND WESTERN TN. WITH UNSEASONABLY LOW FREEZING LEVELS...AREA RADARS HAVE BEEN SUFFERING FROM BRIGHT BANDING TO VARIOUS DEGREES...RESULTING IN OVERESTIMATION OF PRECIPITATION. 0730Z GOES DERIVED INSTANTANEOUS 3 HOUR PRECIP RATE PRODUCTS SHOWED A MAXIMUM OF 1 TO 1.5 INCHES OVER NORTHWEST MS. AS THE MORNING PROGRESSES...EXPECT LOWERING MID LEVEL HEIGHTS TO HELP SURFACE PRESSURE FALLS DEVELOP OVER NORTHWEST MS...WHICH SHOULD HELP LIFT THE SURFACE FRONT NORTH. THIS WILL PLACE NORTHEAST MS IN THE WARM SECTOR THROUGH MIDDAY...OR VERY EARLY AFTERNOON. 06Z NAM MOST UNSTABLE CAPE PROGS 1000 J/KG IN THIS REGION AT 18Z. MAIN SEVERE WX THREAT EXPECTED TO BE HAIL AND DAMAGING WINDS. 06Z NAM MODEL PROGS 0 TO 3 KM HELICITY AROUND 250 M2/S2...SO CANNOT RULE OUT A BRIEF TORNADO NEAR THE ADVANCING COLD FRONT. THE UPPER LOW LIFTS FROM THE SOUTHERN PLAINS ACROSS THE MIDSOUTH LATE TONIGHT. WITH A DEEP COLD CORE UPPER TROF PASSING OVERHEAD... CANNOT RULE OUT SOME FLURRIES MAINLY NORTH AND EAST OF MEMPHIS TOWARD SUNRISE SUNDAY. THE UPPER LEVEL PATTERN REMAINS PROGRESSIVE AND HIGHLY AMPLIFIED THROUGH THE WEEK. THE NEXT UPPER SYSTEM ARRIVES TO THE TX/OK RED RIVER VALLEY ON EARLY TUESDAY. EXPECT SHOWERS AND THUNDERSTORMS AHEAD OF THIS FEATURE TO MOST LIKELY ARRIVE TO THE MIDSOUTH TUESDAY EVENING. THE ECMWF REMAINS SLOWER THAN THE GFS...AND SOME UNCERTAINTY EXISTS WITH RESPECT TO TIMING. WARMER TEMPS ARRIVE TO THE MIDSOUTH LATE IN THE WEEK. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 63 42 61 40 / 70 30 10 0 MKL 59 42 56 37 / 90 30 10 0 JBR 55 39 59 37 / 60 20 10 0 TUP 65 43 58 37 / 100 50 10 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 14, 4:05 AM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 405 AM CDT SAT APR 14 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151100- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 405 AM CDT SAT APR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH MIDDAY... MAINLY SOUTH AND EAST OF TUPELO. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. A BRIEF TORNADO WILL BE POSSIBLE. LOCALLY HEAVY RAIN MAY CREATE PONDING OF WATER ON AREA ROADS TO THE SOUTH AND EAST OF MEMPHIS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION BE REQUESTED OVER NORTHEAST MISSISSIPPI THROUGH MIDDAY. PWB
In the hours before
Local storm report, Apr 13, 11:32 PM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1132 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL SLEDGE 34.43N 90.22W
04/13/2007 E1.00 INCH QUITMAN MS LAW ENFORCEMENT
0620 PM HAIL SENATOBIA 34.62N 89.97W
04/13/2007 E0.75 INCH TATE MS TRAINED SPOTTER
REPORTED IN THE SOUTHWEST PART OF TOWN.
0630 PM HAIL INDEPENDENCE 34.70N 89.80W
04/13/2007 E0.75 INCH TATE MS TRAINED SPOTTER
0638 PM HAIL 3 S HERNANDO 34.78N 89.99W
04/13/2007 E0.75 INCH DESOTO MS TRAINED SPOTTER
0642 PM HAIL 2 S HERNANDO 34.80N 89.99W
04/13/2007 E1.00 INCH DESOTO MS EMERGENCY MNGR
ALONG HIGHWAY 55 SOUTH OF HERNANDO
0645 PM HAIL HOLLY SPRINGS 34.77N 89.44W
04/13/2007 E0.88 INCH MARSHALL MS LAW ENFORCEMENT
0645 PM HAIL HERNANDO 34.83N 89.99W
04/13/2007 E0.88 INCH DESOTO MS AMATEUR RADIO
0645 PM HAIL COLDWATER 34.69N 89.98W
04/13/2007 E1.00 INCH TATE MS TRAINED SPOTTER
QUARTER SIZE HAIL COVERING GROUND 2 MILES NORTH OF EXIT
271
0657 PM HAIL HORN LAKE 34.96N 90.04W
04/13/2007 E1.00 INCH DESOTO MS TRAINED SPOTTER
0700 PM HAIL COLLIERVILLE 35.06N 89.68W
04/13/2007 U0.75 INCH SHELBY TN LAW ENFORCEMENT
0736 PM HAIL ROBINSONVILLE 34.82N 90.32W
04/13/2007 E0.75 INCH TUNICA MS LAW ENFORCEMENT
0736 PM HAIL ROBINSONVILLE 34.82N 90.32W
04/13/2007 E0.75 INCH TUNICA MS LAW ENFORCEMENT
0742 PM HAIL E WALNUT 34.95N 88.90W
04/13/2007 E1.00 INCH TIPPAH MS LAW ENFORCEMENT
QUARTER SIZE HAIL ON HIGHWAY 72
0748 PM HAIL LEWISBURG 34.87N 89.82W
04/13/2007 E0.75 INCH DESOTO MS LAW ENFORCEMENT
0750 PM HAIL E WALNUT 34.95N 88.90W
04/13/2007 E1.00 INCH TIPPAH MS LAW ENFORCEMENT
0808 PM HAIL 2 S GERMANTOWN 35.06N 89.79W
04/13/2007 E0.75 INCH SHELBY TN TRAINED SPOTTER
PENNY SIZE HAIL REPORTED AT THE INTERSECTION OF HACKS
CROSS ROAD AND WINCHESTER ROAD.
0952 PM HAIL 1 S CLARKSDALE 34.19N 90.58W
04/13/2007 E0.88 INCH COAHOMA MS EMERGENCY MNGR
&&
KNSSpecial weather statement, Apr 13, 11:53 PM CDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1153 PM CDT FRI APR 13 2007 MSZ004-014-140530- TIPPAH MS-UNION MS- 1153 PM CDT FRI APR 13 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...TIPPAH AND UNION COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 8 MILES WEST OF PINEDALE AT 1153 PM CDT...MOVING NORTHEAST AT 75 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN TIPPAH AND UNION COUNTIES...INCLUDING THE CITY OF RIPLEY... SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1230 AM CDT.
Local storm report, Apr 14, 1:17 AM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
117 AM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL SLEDGE 34.43N 90.22W
04/13/2007 E1.00 INCH QUITMAN MS LAW ENFORCEMENT
0620 PM HAIL SENATOBIA 34.62N 89.97W
04/13/2007 E0.75 INCH TATE MS TRAINED SPOTTER
REPORTED IN THE SOUTHWEST PART OF TOWN.
0630 PM HAIL INDEPENDENCE 34.70N 89.80W
04/13/2007 E0.75 INCH TATE MS TRAINED SPOTTER
0638 PM HAIL 3 S HERNANDO 34.78N 89.99W
04/13/2007 E0.75 INCH DESOTO MS TRAINED SPOTTER
0642 PM HAIL 2 S HERNANDO 34.80N 89.99W
04/13/2007 E1.00 INCH DESOTO MS EMERGENCY MNGR
ALONG HIGHWAY 55 SOUTH OF HERNANDO
0645 PM HAIL COLDWATER 34.69N 89.98W
04/13/2007 E1.00 INCH TATE MS TRAINED SPOTTER
QUARTER SIZE HAIL COVERING GROUND 2 MILES NORTH OF EXIT
271
0645 PM HAIL HERNANDO 34.83N 89.99W
04/13/2007 E0.88 INCH DESOTO MS AMATEUR RADIO
0645 PM HAIL HOLLY SPRINGS 34.77N 89.44W
04/13/2007 E0.88 INCH MARSHALL MS LAW ENFORCEMENT
0650 PM HAIL COLDWATER 34.69N 89.98W
04/13/2007 E0.75 INCH TATE MS LAW ENFORCEMENT
0657 PM HAIL HORN LAKE 34.96N 90.04W
04/13/2007 E1.00 INCH DESOTO MS TRAINED SPOTTER
0700 PM HAIL COLLIERVILLE 35.06N 89.68W
04/13/2007 U0.75 INCH SHELBY TN LAW ENFORCEMENT
0736 PM HAIL ROBINSONVILLE 34.82N 90.32W
04/13/2007 E0.75 INCH TUNICA MS LAW ENFORCEMENT
0736 PM HAIL ROBINSONVILLE 34.82N 90.32W
04/13/2007 E0.75 INCH TUNICA MS LAW ENFORCEMENT
0742 PM HAIL E WALNUT 34.95N 88.90W
04/13/2007 E1.00 INCH TIPPAH MS LAW ENFORCEMENT
QUARTER SIZE HAIL ON HIGHWAY 72
0748 PM HAIL LEWISBURG 34.87N 89.82W
04/13/2007 E0.75 INCH DESOTO MS LAW ENFORCEMENT
0750 PM HAIL E WALNUT 34.95N 88.90W
04/13/2007 E1.00 INCH TIPPAH MS LAW ENFORCEMENT
0800 PM HAIL CORINTH 34.94N 88.52W
04/13/2007 E0.75 INCH ALCORN MS LAW ENFORCEMENT
0800 PM HAIL MADISON 35.02N 90.73W
04/13/2007 E0.75 INCH ST. FRANCIS AR LAW ENFORCEMENT
0808 PM HAIL 2 S GERMANTOWN 35.06N 89.79W
04/13/2007 E0.75 INCH SHELBY TN TRAINED SPOTTER
PENNY SIZE HAIL REPORTED AT THE INTERSECTION OF HACKS
CROSS ROAD AND WINCHESTER ROAD.
0952 PM HAIL 1 S CLARKSDALE 34.19N 90.58W
04/13/2007 E0.88 INCH COAHOMA MS EMERGENCY MNGR
1145 PM HAIL OXFORD 34.36N 89.53W
04/13/2007 E0.75 INCH LAFAYETTE MS LAW ENFORCEMENT
&&
KNSSpecial weather statement, Apr 14, 4:43 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 443 AM CDT SAT APR 14 2007 MSZ022-023-141030- CALHOUN MS-CHICKASAW MS- 443 AM CDT SAT APR 14 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...CALHOUN AND CHICKASAW COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF PITTSBORO AT 443 AM CDT... MOVING EAST AT 60 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CALHOUN AND CHICKASAW COUNTIES...INCLUDING THE CITY OF HOUSTON...SHOULD MONITOR THIS STORM CLOSELY..
Local storm report, Apr 14, 4:51 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
451 AM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG 5 S CHARLESTON 33.94N 90.06W
04/14/2007 TALLAHATCHIE MS EMERGENCY MNGR
A TRAILER HAD ITS ROOF BLOWN OFF. SOME TREES WERE KNOCKED
DOWN.
&&
ARSLocal storm report, Apr 14, 5:12 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
512 AM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG 5 S CHARLESTON 33.94N 90.06W
04/14/2007 TALLAHATCHIE MS EMERGENCY MNGR
A TRAILER HAD ITS ROOF BLOWN OFF. SOME TREES WERE KNOCKED
DOWN.
0500 AM TSTM WND DMG PITTSBORO 33.94N 89.34W
04/14/2007 CALHOUN MS LAW ENFORCEMENT
SOME TREES WERE BLOWN DOWN
&&
ARSThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:22 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 23 min |
| Apr 13, 7:33 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate | 27 min |
| Apr 13, 7:48 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tippah | 27 min |
| Apr 13, 7:51 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 24 min |
| Apr 13, 8:01 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 20 min |
| Apr 13, 8:14 PM CDT | Severe Thunderstorm Warning | MEG | Benton | 32 min |
| Apr 13, 9:38 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman | 39 min |
| Apr 13, 11:40 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette | 18 min |
| Apr 14, 5:07 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lee, Pontotoc | 23 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.